zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A two-grid method for finite volume element approximations of second-order nonlinear hyperbolic equations. (English) Zbl 1190.65150
The authors consider a second order nonlinear hyperbolic equation. A semidiscrete finite volume element method, based on the two-grid method, is suggested and analyzed. The idea of the two grid method is to reduce the nonlinear and nonsymmetric problem on a fine grid into a linear and symmetric problem on a coarse grid. The basic mechanisms are two quasi uniform triangulations of $\Omega$, $T_H$ and $T_h$, with two different sizes $H$ and $h$ ($H>h$), and the corresponding finite element spaces $V_H$ and $V_h$ which satisfy $V_H\subset\,V_h$. An $H^1$ error estimate of order $h+H^3\log\vert\,H\vert$ is proved. A numerical test is presented to justify the efficiency of the method.

65M55Multigrid methods; domain decomposition (IVP of PDE)
65M08Finite volume methods (IVP of PDE)
65M60Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods (IVP of PDE)
65M20Method of lines (IVP of PDE)
35L70Nonlinear second-order hyperbolic equations
65M15Error bounds (IVP of PDE)
Full Text: DOI
[1] Cai, Z.: On the finite volume element methods, Numer. math. 58, 713-735 (1991) · Zbl 0731.65093
[2] Cai, Z.; Mccormick, S.: On the accuracy of the finite volume element method for diffusion equations on composite grids, SIAM J. Numer. anal. 27, 636-655 (1990) · Zbl 0707.65073 · doi:10.1137/0727039
[3] Ewing, R. E.; Lazarov, R. D.; Lin, Y. P.: Finite volume element approximations of nonlocal reactive flows in porous media, Numer. methods partial differential equations 16, 285-311 (2000) · Zbl 0961.76050 · doi:10.1002/(SICI)1098-2426(200005)16:3<285::AID-NUM2>3.0.CO;2-3
[4] Ewing, R. E.; Lin, T.; Lin, Y. P.: On the accuracy of the finite volume element method based on piecewise linear polynomials, SIAM J. Numer. anal. 39, No. 6, 1865-1888 (2002) · Zbl 1036.65084 · doi:10.1137/S0036142900368873
[5] Bank, R. E.; Rose, D. J.: Some error estimates for the box method, SIAM J. Numer. anal. 24, 777-787 (1987) · Zbl 0634.65105 · doi:10.1137/0724050
[6] Hackbusch, W.: On first and second-order box schemes, Computing 41, 277-296 (1989) · Zbl 0649.65052 · doi:10.1007/BF02241218
[7] Mishev, I. D.: Finite volume methods on Voronoi meshes, Numer. methods partial differential equations 14, 193-212 (1998) · Zbl 0903.65083 · doi:10.1002/(SICI)1098-2426(199803)14:2<193::AID-NUM4>3.0.CO;2-J
[8] Li, R.; Chen, Z.; Wu, W.: Generalized difference methods for differential equations numerical analysis of finite volume methods, (2000) · Zbl 0940.65125
[9] Chatzipantelidis, P.; Lazarov, R. D.; ThomĂ©e, V.: Error estimate for a finite volume element method for parabolic equations in convex polygonal domains, Numer. methods partial differential equations 20, 650-674 (2004) · Zbl 1067.65092 · doi:10.1002/num.20006
[10] Kumar, S.; Nataraj, N.; Pani, A. K.: Finite volume element method for second order hyperbolic equations, Int. J. Numer. anal. Model. 5, No. 1, 132-151 (2008) · Zbl 1134.65069
[11] J. Xu, Two grid finite element discretizations for linear and nonlinear elliptic equations, Tech. Report, AM105, Dept. of Mathematics, Pennsylvania State University, University Park, July, 1992
[12] Xu, J.: Two-grid discretization techniques for linear and nonlinear pdes, SIAM J. Numer. anal. 33, 1759-1777 (1996) · Zbl 0860.65119 · doi:10.1137/S0036142992232949
[13] Dawson, C. N.; Wheeler, M. F.: Two-grid methods for mixed finite element approximations of nonlinear parabolic equations, Contemp. math. 180, 191-203 (1994) · Zbl 0817.65080
[14] Dawson, C. N.; Wheeler, M. F.; Woodward, C. S.: A two-grid finite difference scheme for nonlinear parabolic equations, SIAM J. Numer. anal. 35, 435-452 (1998) · Zbl 0927.65107 · doi:10.1137/S0036142995293493
[15] Wu, L.; Allen, M. B.: A two-grid method for mixed finite-element solutions of reaction--diffusion equations, Numer. methods partial differential equations 15, 589-604 (1999) · Zbl 0942.65106 · doi:10.1002/(SICI)1098-2426(199909)15:5<589::AID-NUM6>3.0.CO;2-W
[16] Chen, Y.; Huang, Y.; Yu, D.: A two-grid method for expanded mixed finite-element solution of semilinear reaction--diffusion equations, Int. J. Numer. meth. Engng. 57, 139-209 (2003) · Zbl 1062.65104 · doi:10.1002/nme.668
[17] Bi, C.; Ginting, V.: Two-grid finite volume element method for linear and nonlinear elliptic problems, Numer. math. 108, 177-198 (2007) · Zbl 1134.65077 · doi:10.1007/s00211-007-0115-9
[18] Chen, C.; Yang, M.; Bi, C.: Two-grid methods for finite volume element approximations of nonlinear parabolic equations, J. comput. Appl. math. 228, 123-132 (2009) · Zbl 1169.65094 · doi:10.1016/j.cam.2008.09.001
[19] Chou, S. H.; Kwak, D. Y.; Li, Q.: Lp error estimates and superconvergence for covolume or finite volume element methods, Numer. methods partial differential equations 19, 463-486 (2003) · Zbl 1029.65123 · doi:10.1002/num.10059
[20] Chou, S. H.; Li, Q.: Error estimates in L2, H1 and L$\infty $in covolume methods for elliptic and parabolic problems: A unified approach, Math. comp. 69, 103-120 (2000) · Zbl 0936.65127 · doi:10.1090/S0025-5718-99-01192-8
[21] Brenner, S. C.; Scott, L. R.: The mathematical theory of finite element methods, (1994) · Zbl 0804.65101